Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 124, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 21, 2016, 5:21 AM CDT for Gonzales County, Texas. It took effect at Aug 21, 2016, 9:46 AM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 5:21 AM CDT (10:21 UTC)
- In effect from
- Aug 21, 2016, 9:46 AM CDT
- Expired
- Aug 22, 2016, 1:31 AM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Gonzales (GNLT2). The gauge peaked at 30.74 ft at Aug 21, 2016, 8:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 31 ft
- Moderate stage
- 37 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
497
WGUS44 KEWX 211021
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT SUN AUG 21 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-220421-
/O.NEW.KEWX.FL.W.0124.160821T1500Z-160822T0631Z/
/GNLT2.1.ER.160821T1500Z.160821T1800Z.160821T1831Z.NO/
521 AM CDT SUN AUG 21 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River at Gonzales.
* from this morning to late tonight...or until the warning is cancelled.
* At 4:45 AM Sunday the stage was 29.9 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
near 31.4 feet by this afternoon.The river will fall below flood stage by this
afternoon.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales
City Park..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 31.3 feet on Feb 5
1992.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sun Mon Tue Wed Thu
Gonzales 17 31 29.9 Sun 5 AM 30.6 28.3 21.4 16.4 15.2
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$2 follow-up statements
078
WGUS84 KEWX 211447
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT SUN AUG 21 2016
...The flood warning continues for the following rivers in Texas...
Guadalupe River at Gonzales Affecting Gonzales County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-220847-
/O.EXT.KEWX.FL.W.0124.160821T1446Z-160822T2034Z/
/GNLT2.1.ER.160821T1421Z.160821T1800Z.160822T0834Z.NO/
947 AM CDT SUN AUG 21 2016
The flood warning continues for
the Guadalupe River at Gonzales.
* At 8:45 AM Sunday the stage was 30.8 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue to rise to
near 32.5 feet by this afternoon. The river will fall below flood stage by
early tomorrow.
* Impact...At 34.0 feet...Pastureland northwest of Gonzales between the
Guadalupe and San Marcos Rivers is flooded. Lowest areas of the city park
flood..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Gonzales 17 31 30.8 Sun 9 AM 30.6 21.5 17.0 15.9 15.2
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$861
WGUS84 KEWX 211909
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
209 PM CDT SUN AUG 21 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Gonzales Affecting Gonzales County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-211939-
/O.CAN.KEWX.FL.W.0124.000000T0000Z-160822T2034Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
209 PM CDT SUN AUG 21 2016
The flood warning is cancelled for
the Guadalupe River at Gonzales.
* At 1:45 PM Sunday the stage was 29.1 feet.
* Flood stage is 31.0 feet.
* Forecast...The river crested below flood stage at 30.8 feet. The river will
fall to 26.0 feet by 7 am Monday.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Gonzales 17 31 29.1 Sun 2 PM 26.0 21.4 17.5 15.9 15.2
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 21, 3:05 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 21, 3:05 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 305 AM CDT SUN AUG 21 2016 .SHORT TERM (Today through Monday)... A significant rain event is ongoing across the southeastern half of the CWA this morning which will likely continue to lead to Flash Flooding. A stalled boundary and weak upper trough continue to allow numerous showers and thunderstorms to develop. A very moist airmass is leading to efficient rainfall production out of this activity. Must note that rainfall rates have exceeded 3 inches per hour with reflectivity values less than 50 dbz and this is characteristic of deep tropical convection. Areas around Wilson County have already exceeded 10 inches of rain from this event and flash flood reports have come in from much of this activity. We must stress if have to be out this morning, please use caution and never cross flooded roadways. As of 3 AM, the heaviest rainfall is currently occurring across southern Bexar, Comal, and Bastrop Counties. Flash flood warnings and flood advisories continue across much of the area. The heavy rainfall is expected to continue through the rest of the overnight period and into the morning hours. A few hours ago, low-level winds on the KEWX VAD wind profile were east/southeast but have now switched to the south. This is likely helping to enhance the rain production and also aiding in some northward surges of precip like we have seen in the past 90 minutes. Additional rain totals through the early morning hours will likely exceed 3 to 6 inches with the heavier activity. This on top of previous rainfall will create the potential for significant life-threatening flooding where the most rain has fallen. High-res models are showing this activity slowly dwindling in the late morning and early afternoon hours and this is typical for these nocturnal MCS events. After this occurs we should still see some isolated to scattered activity with day-time heating. The focus for shower and thunderstorm development shifts back the west tonight as the low-level jet sets up in this region. Some locally heavy rainfall will be possible after 00z, but do not anticipate widespread problems. The current Flash Flood Watch is set to expire at 00z. With no additional heavy rain expected for some of the western counties of the CWA before 00z, will cancel some of the watch to better reflect where the heaviest rain is expected. The subtropical ridge over the eastern Gulf of Mexico will begin to build west on Monday. This should lower the chances of rain even further and will only show 20 to 30 PoPs for Monday afternoon. Temperatures in the short term will continue to be below normal given all the clouds and rain. && .LONG TERM (Monday Night through Saturday)... The subtropical ridge axis will continue to build closer to the region during the beginning of the long-term. This should shut down precip for Tuesday and Wednesday. The ridge axis will slightly shift east for the remainder of the forecast period which will allow for isolated to scattered afternoon showers and storms to develop Thursday through Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 72 88 74 91 / 80 30 30 10 10 Austin Bergstrom Intl Airport 82 72 87 75 91 / 90 30 30 10 10 New Braunfels Muni Airport 83 73 90 75 92 / 100 30 30 10 10 Burnet Muni Airport 81 71 84 73 90 / 50 30 30 10 10 Del Rio Intl Airport 86 73 88 75 92 / 60 50 30 20 10 Georgetown Muni Airport 81 72 87 74 90 / 70 30 30 10 10 Hondo Muni Airport 83 73 89 75 92 / 80 40 30 20 10 San Marcos Muni Airport 81 73 88 75 91 / 100 30 30 10 10 La Grange - Fayette Regional 84 75 90 76 92 / 90 30 20 10 10 San Antonio Intl Airport 83 73 89 76 92 / 100 40 30 10 10 Stinson Muni Airport 84 74 90 76 93 / 100 40 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following counties: Atascosa...Bastrop...Bexar...Blanco...Caldwell...Comal...De Witt... Dimmit...Fayette...Frio...Gonzales...Guadalupe...Hays...Karnes... Kendall...Lavaca...Lee...Medina...Travis...Williamson...Wilson... Zavala. && Mesoscale/Aviation...Hampshire Synoptic/Grids...17 Public Service/Data Collection...Williams
Hazardous weather outlook, Aug 21, 4:24 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 424 AM CDT SUN AUG 21 2016 TXZ171>173-183>194-202>209-217>225-228-221200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 424 AM CDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE MORNING HOURS FOR AREAS ALONG AND EAST OF THE I-35 CORRIDOR. THE COVERAGE OF ACTIVITY SHOULD DIMINISH IN THE AFTERNOON HOURS BUT SMALLER POCKETS OF HEAVIER RAIN WILL REMAIN POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT FOR AREAS EAST OF AN ASHERTON TO BOERNE TO GEORGETOWN LINE. RAINFALL TONIGHT SHOULD BE CONFINED CLOSER TO THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY BUT OVERALL...THE THREAT OF FLASH FLOODING WILL BE DECREASED. ANY ISOLATED STORM COULD PRODUCE LOCALLY HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING ON ALREADY SATURATED GROUNDS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE...MAINLY FOR THE EASTERN COUNTIES THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 21, 12:01 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM FLASH FLOOD 8 SSE ZIPP 29.45N 97.96W
08/20/2016 GUADALUPE TX CITY OFFICIAL
500 BLOCK OF JAMES COLONY ROAD AND THE 200 BLOCK OF
GOOD LUCK ROAD ARE CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1600630
BMWLocal storm report, Aug 21, 12:33 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM FLASH FLOOD FLORESVILLE 29.14N 98.16W
08/21/2016 WILSON TX EMERGENCY MNGR
HIGHWATER RESCUES EARLIER IN STOCKDALE WITH ONGOING
WATER RESCUE NEAR ROSEBUD OFF OF SUTHERLAND SPRINGS
ROAD. WATER IS NEAR BUT NOT IN HOMES NEAR ROSEBUD. OTHER
HIGH WATER RESCUES EARLIER AT GOLIAD ROAD AND PEACH
STREET NEAR FM 536. ALSO PARTS OF HWY 181 BLOCKED OFF IN
FLORESVILLE AND NORTH OF TOWN DUE TO FLOODING.
&&
EVENT NUMBER EWX1600631
BMWLocal storm report, Aug 21, 2:39 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM FLASH FLOOD 3 W BROOKS CITY BASE 29.34N 98.49W
08/21/2016 BEXAR TX FIRE DEPT/RESCUE
SAFD REPORTS TWO WATER RESCUES ON THE SOUTH SIDE OF SAN
ANTONIO. BASCUM BLVD AND DEELY PLACE... I-35 AND
NOGALITOS STREET.
&&
EVENT NUMBER EWX1600632
TB3Local storm report, Aug 21, 4:59 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD 3 WNW GRUENE 29.75N 98.15W
08/21/2016 COMAL TX LAW ENFORCEMENT
SEVERAL LOW WATER CROSSINGS BEGINNING TO FLOOD IN COMAL
COUNTY. LOW WATER CROSSINGS ON HUECO SPRINGS LOOP RD...
RIVER CANYON... STAHL LANE... AND SMITHSON VALLEY RD
FLOODING.
&&
EVENT NUMBER EWX1600633
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:03 PM CDT | Flash Flood Warning | EWX | Atascosa, Gonzales, Guadalupe, Wilson | 9 hr |
| Aug 20, 9:15 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Aug 20, 9:46 PM CDT | River Flood Warning | EWX | Gonzales | 3 days |
| Aug 20, 10:59 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 20, 11:23 PM CDT | River Flood Warning | EWX | Travis | 14 hr |
| Aug 20, 11:32 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes | 3 hr |
| Aug 21, 12:39 AM CDT | River Flood Warning | EWX | Karnes | 38 hr |
| Aug 21, 12:45 AM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| Aug 21, 12:50 AM CDT | Areal Flood Advisory | EWX | DeWitt | 3 hr |
| Aug 21, 1:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 21, 1:39 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 21, 1:48 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio | 5 hr |
| Aug 21, 1:54 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Aug 21, 2:27 AM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Aug 21, 3:06 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Aug 21, 3:17 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Aug 21, 3:29 AM CDT | River Flood Warning | EWX | DeWitt | 58 hr |
| Aug 21, 4:03 AM CDT | River Flood Warning | EWX | Karnes | 24 hr |
| Aug 21, 4:07 AM CDT | Areal Flood Advisory | EWX | Medina | 113 min |
| Aug 21, 5:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Aug 21, 5:17 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 21, 5:41 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 49 hr |
| Aug 21, 5:41 AM CDT | River Flood Warning | EWX | Bexar | 23 hr |
| Aug 21, 5:52 AM CDT | Flash Flood Warning | EWX | Comal | 113 min |
| Aug 21, 6:01 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Aug 21, 6:19 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Aug 21, 6:38 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio | 3 hr |
| Aug 21, 8:41 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Aug 21, 9:23 AM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Aug 21, 10:55 AM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 110 min |
| Aug 21, 11:25 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 5 hr |
| Aug 21, 2:42 PM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.